Managing Methotrexate Toxicity – A Case Report

  • Kandla Sharma
Keywords: Methotrexate toxicity, Psoriasis, Immunosuppression, Ulceration

Abstract

Methotrexate, a folic acid analogue is being used globally in the treatment of neoplastic diseases and immunologically mediated disorders. MTX therapy is known to result in mucositis and myelosuppression. Methotrexate associated skin lesions are rare, but they serve as a forewarning signal for later-onset pancytopenia. Therefore, identification of mucosal and skin lesions might help to initiate treatment strategies at an incipient stage. Here we describe a case of methotrexate toxicity who developed mucocutaneous ulcerations and pancytopenia due to methotrexate being given for psoriasis. The provision of rescue therapy led to the amelioration of the symptoms showing the benefit of early recognition and treatment of MTX-induced toxicity.

Downloads

Download data is not yet available.
Published
2017-04-10
How to Cite
Kandla Sharma. (2017). Managing Methotrexate Toxicity – A Case Report. International Healthcare Research Journal, 1(1), 28-32. Retrieved from https://ihrjournal.com/index.php/ihrj/article/view/6